Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 319, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:38 PM CST for Cumberland County, White County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 1:38 PM CST (19:38 UTC)
- Expired
- Nov 9, 2000, 2:30 PM CST
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cumberland County, TN, White County, TN
The radar
The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 2:10 PM CST | Thunderstorm Wind 50 E | Crossville, TN | Law enforcement reported trees down in and around the town of Crossville. |
| Nov 9, 2:25 PM CST | Thunderstorm Wind 50 E | Countywide, TN | 911 center and Highway Department reported trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 091939 SVRBNA TNC035-185-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 138 PM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 230 PM CST * AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 6 MILES SOUTH OF SPARTA...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHWEST OF PLEASANT HILL AT 150 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR MIDDLE TENNESSEE. $$ JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 9, 10:20 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CST THU NOV 9 2000 LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER. BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO REFLECT LATEST TRENDS. .BNA...NONE. MAG
In the hours before
Local storm report, Nov 9, 12:26 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES DOWN COUNTY-WIDE
SDLocal storm report, Nov 9, 12:37 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES AND POWER LINES DOWN
ACROSS EASTERN SUMNER
COUNTY.
1245 PM HARTSVILLE TN WIND DAMAGE
11/09/00 TROUSDALE TREES DOWN COUNTY WIDE
REPORTED BY LAW ENFORCEMENT
1245 PM 7 MILES SW LAFAYETTE TN WIND DAMAGE
11/09/00 MACON TREE DOWN NEAR HILLSDALE
REPORTED BY LAW ENFORCEMENT
SDLocal storm report, Nov 9, 1:10 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES AND POWER LINES DOWN
ACROSS EASTERN SUMNER
COUNTY.
1245 PM HARTSVILLE TN WIND DAMAGE
11/09/00 TROUSDALE TREES DOWN COUNTY WIDE
REPORTED BY LAW ENFORCEMENT
1245 PM > 7 MILES SW LAFAYETTE TN WIND DAMAGE
11/09/00 MACON TREE DOWN NEAR HILLSDALE
REPORTED BY LAW ENFORCEMENT
SDLocal storm report, Nov 9, 1:14 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
114 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PM CARTHAGE TN WIND DAMAGE
11/09/00 SMITH COUNTY SHERRIFF REPORTED
BUILDING DAMAGE TO A LOCAL
MARKET AT HIGHWAY 53
BETWEEN GORDONSVILLE AND
CARTHAGE. NUMEROUS TREES
DOWN COUNTY-WIDE.
SDLocal storm report, Nov 9, 1:21 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
121 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
125 PM GAINESBORO TN WIND DAMAGE
11/09/00 JACKSON LAW ENFORCEMENT REPORTED
TREES DOWN IN GAINESBORO
130 PM CELINA TN WIND DAMAGEN
11/09/00 CLAY CLAY COUNTY EMA REPORTED
TREES AND POWER LINES DOWN
COUNTY-WIDE
SDLocal storm report, Nov 9, 1:38 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
138 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
140 PM COOKEVILLE TN WIND DAMAGE
11/09/00 PUTNAM TREES DOWN IN ALGOOD
REPORTED BY EMA AND STORM
SPOTTERS
SDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Nov 8, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Nov 9, 12:02 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 28 min |
| Nov 9, 12:32 PM CST | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 28 min |
| Nov 9, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Nov 9, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.